Alert archive / Alabama / Flash Flood Warnings in 2006
Flash Flood Warning 6, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at Jun 16, 2006, 3:40 PM CDT for Mobile County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2006, 3:40 PM CDT (20:40 UTC)
- Expired
- Jun 16, 2006, 6:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Mobile County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 8.7 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 780 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1165 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMOB 162040 FFWMOB ALC097-162330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MOBILE AL 340 PM CDT FRI JUN 16 2006 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN MOBILE COUNTY IN SOUTHWEST ALABAMA * UNTIL 630 PM CDT * AT 338 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM THAT OCCURRED ACROSS THE EXTREME NORTHEAST PORTION OF THE COUNTY. THE STORM WAS MOVING TO THE WEST AT AROUND 10 MPH ACROSS NORTHERN MOBILE COUNTY. * THE HEAVY RAIN WILL EFFECT AREAS AROUND... CHASTANG...MOUNT VERNON...BUCKS AND FORT STODDARD RAINFALL AMOUNTS OF 3 TO 4 INCHES IN A SHORT PERIOD OF TIME LIKELY OCCURRED OVER THE WARNED AREA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MOBILE. LAT...LON 3115 8822 3093 8824 3092 8797 3115 8795 $$
2 follow-up statements
000 WGUS74 KMOB 162145 FFSMOB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 445 PM CDT FRI JUN 16 2006 ALC097-162330- MOBILE AL- 445 PM CDT FRI JUN 16 2006 ...A FLASH FLOOD WARNING CONTINUES UNTIL 630 PM CDT FOR NORTHERN MOBILE COUNTY... AT 445 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW A CLUSTER OF HEAVY THUNDERSTORMS ACROSS THE NORTH PARTS OF MOBILE COUNTY. THE STORMS WERE DRIFTING WEST. SOME REPORTS OF MINOR STREET FLOODING HAVE BEEN REPORTED ALONG HIGHWAYS 43 AND 45. RADAR ESTIMATES THAT FIVE TO SIX INCHES OF RAIN HAS FALLEN ACROSS THE NORTH PART OF THE COUNTY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. REMEMBER...TURN AROUND...DONT DROWN. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MOBILE. TURN AROUND...DONT DROWN. LAT...LON 3108 8840 3068 8836 3074 8805 3115 8795 $$
000 WGUS74 KMOB 162245 FFSMOB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 545 PM CDT FRI JUN 16 2006 ALC097-162248- MOBILE AL- 545 PM CDT FRI JUN 16 2006 ...THE FLASH FLOOD WARNING FOR NORTHERN MOBILE COUNTY IS CANCELLED... MOST OF THE HEAVY RAIN THAT WAS PARKED OVER THE NORTH PART OF MOBILE COUNTY FOR A COUPLE OF HOURS HAS MOVED NORTH AND WEST OF THE COUNTY. SOME RAIN WILL CONTINUE FOR ANOTHER HOUR OR SO BUT AT THIS TIME NO ADDITIONAL HEAVY RAIN IS EXPECTED. DITCHES AND STREAMS WILL REMAIN FULL UNTIL THEY HAVE HAD TIME TO DRAIN. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. REMEMBER...TURN AROUND...DONT DROWN. CHILDREN SHOULD AVOID PLAYING IN SWOLLEN DITCHES AS THE CURRENT COULD WASH THEM AWAY. LAT...LON 3108 8840 3068 8836 3074 8805 3115 8795 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 4:55 AM CDT, 10 hours 45 minutes earlier.
Area forecast discussion, Jun 16, 4:55 AM CDT, 10 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 455 AM CDT FRI JUN 16 2006 .SHORT TERM (TODAY AND TONIGHT)...STALLED SURFACE FRONT EXTENDING FROM LITTLE ROCK TO MERIDIAN TO EVERGREEN WILL LIFT SLIGHTLY FURTHER NORTH TODAY ALONG THE WESTERN PERIPHERY OF THE ATLANTIC COAST RIDGE. THIS SHOULD PUT MOST IF NOT ALL OF OUR FORECAST AREA IN THE UPPER 60 TO LOWER 70 DEWPOINT AIRMASS BY THIS AFTERNOON. ALOFT...WE NOTE THE LARGE AMPLITUDE EASTERN STATES UPPER TROUGH HAS SHIFTED SLIGHTLY FURTHER EAST JUST OFF THE ATLANTIC SEABOARD...WITH AN UPPER RIDGE AXIS EXTENDING FROM ILLINOIS SOUTH INTO THE EASTERN GULFMEX. OF GREATER INTEREST...LOOKING TO THE SOUTHWEST WE NOTE A WELL DEFINED UPPER LOW SPINNING NEAR CORPUS CHRISTI TEXAS THIS MORNING...SLIDING SLOWLY TO THE EAST AND NORTHEAST. THE MOISTURE PLUME ON THE EAST SIDE OF THIS FEATURE EXTENDS FROM THE CENTRAL GULFMEX INTO LOUISIANA WHERE SCATTERED CONVECTION WILL BE A LITTLE MORE NUMEROUS TODAY. THIS FEATURE IS ADVERTISED BY BOTH THE GFS AND THE NAM TO LIFT NORTH AND FILL SOMEWHAT BY TONIGHT. WE WOULD EXPECT TO SEE ISOLATED MID AFTERNOON THUNDERSTORMS BECOMING SCATTERED IN COVERAGE BY LATE AFTERNOON/EARLY EVENING WITH MOISTURE INCREASING ACROSS OUR AREA (BEING ON THE EASTERN PERIPHERY OF THE UPPER LOW). THE CONVECTION WILL BE MAINLY FOCUSED ALONG THE AFTERNOON SEABREEZE WORKING SLOWLY INLAND THROUGH EARLY EVENING. /05 && .LONG TERM (SATURDAY THROUGH FRIDAY)...AS THE TROUGH PUSHES FURTHER EAST AND PW VALUES REMAIN BETWEEN 1.5 AND 2 INCHES... K-INDICES IN THE LOW TO UPPER 30S AND LI IN -2 TO -4 RANGE WILL ENABLE CONTINUED AFTERNOON SHOWERS AND THUNDERSTORMS SATURDAY AND SUNDAY. THE FLAT GEOPOTENTIAL FIELD IN UPPER LEVELS REMAIN WEST OF THE MISSISSIPPI WEAKENING AS UPPER RIDGE REBUILDS OVER THE GREAT PLAINS. THIS WILL LEAVE US UNDER THE USUAL SEABREEZE REGIME WITH THE FAMILIAR DIURNAL CONVECTIVE CYCLE THROUGH THE WEEKEND WITH K...LI...AND PW IN THESE GENERAL RANGES MOST DAYS. AS TROUGH MOVES EAST IT WILL BE ISOLATED POPS FOR THE REMAINDER OF THE WEEK WITH THE SEA BREEZE FORCING AFTERNOON DEVELOPMENT. /77 && .MARINE...WE INCREASED THE WINDS OVER THE NEAR SHORE WATERS DURING THE AFTERNOON HOURS...CLOSER TO THE NAM/ETA12 FORECAST GIVEN THE PERSISTENT PATTERN OF A SLIGHTLY STRONGER AFTERNOON SEABREEZE. WE THINK MOST OF THE CONVECTION (THUNDERSTORMS) TODAY WILL FIRE OVER THE INLAND AREAS CLOSER TO THE SEABREEZE...BUT A FEW STORMS COULD WORK THEIR WAY BACK DOWN ALONG OUTFLOW BOUNDARIES TO THE COASTAL WATERS THIS EVENING LINGERING INTO TONIGHT. THE DIURNAL PATTERN OF VARIABLE WINDS AND NIGHT AND INCREASED SOUTHERLY WINDS DURING THE DAYTIME WILL CONTINUE INTO EARLY NEXT WEEK. IF THE UPPER LOW ALONG THE TEXAS COAST THIS MORNING HANGS OUT A LITTLE LONGER THAN EXPECTED TO THE WEST OF OUR AREA...WE COULD SEE GREATER COVERAGES OF NOCTURNAL THUNDERSTORMS OVER OUR MARINE ZONES TONIGHT AND AGAIN SATURDAY NIGHT. FOR NOW...WE WILL GO WITH THE MODEL CONSENSUS AND LIFT THE UPPER LOW TO THE NORTH AND WEAKEN IT. /05 && .FIRE WEATHER...GENERALLY DRY CONDITIONS CONTINUE THROUGH TODAY FOR MOST LOCATIONS BUT ABATE AS SHOWER AND THUNDERSTORM CHANCES INCREASE OVER THE WEEKEND. AT THAT TIME THE UPPER TROUGH WILL APPROACH THE REGION BRINGING INCREASING MOISTURE THROUGH THE WEEKEND. THAT WILL KEEP RELATIVE HUMIDITY ABOVE CRITICAL. /77 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 93 73 90 74 / 20 30 50 20 PENSACOLA 92 75 88 74 / 20 30 30 10 DESTIN 91 76 89 75 / 20 20 20 10 EVERGREEN 95 72 90 69 / 20 30 40 20 WAYNESBORO 96 72 88 70 / 20 30 70 30 CAMDEN 96 71 90 70 / 20 30 40 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 16, 1:37 PM CDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 137 PM CDT FRI JUN 16 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-162300- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 137 PM CDT FRI JUN 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP DURING THE AFTERNOON AND EARLY EVENING HOURS...MAINLY ACROSS THE INLAND AREAS. A FEW OF THE STORMS WILL LIKELY BECOME STRONG...AND WILL BE CAPABLE OF PRODUCING GUSTY WINDS UP TO 45 MPH...SMALL HAIL...FREQUENT LIGHTNING STRIKES AND LOCALLY HEAVY RAINS. THE STORMS WILL DIMINISH IN COVERAGE AND INTENSITY DURING THE MID EVENING HOURS. NO ORGANIZED SEVERE STORMS ARE EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE REQUIRED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 16, 2:59 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 259 PM CDT FRI JUN 16 2006 ALZ061-162045- UPPER MOBILE- 259 PM CDT FRI JUN 16 2006 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER NORTHEAST MOBILE COUNTY... AT 258 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER BUCKS. THE THUNDERSTORM WAS NEARLY STATIONARY. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... MOUNT VERNON...CALVERT AND FORT STODDARD THROUGH 345 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM WILL LIKELY PRODUCE RAINFALL AMOUNTS OF TWO TO THREE INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:54 PM CDT | Severe Thunderstorm Warning | MOB | Clarke | 36 min |
| Jun 16, 2:05 PM CDT | Flash Flood Warning | MOB | Baldwin | 3 hr |
Nearby
Flash Flood Warnings in Alabama, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.